Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Need advice on withdrawal!

Hello!  I'm new on here but have been reading various old posts.  I have been tapering off fentanyl patches (started at 75 now down to 25).  I did ok each time my Dr. reduced me until this last one.  Went from 37, used a 25 & a 12, to just the 25.  I have felt sick for almost two weeks!  Can barely get out of bed.  Feel awful physically and emotionally.  Just need some hope there is an end to all this!!

BTW I have been on pain meds for almost 10 years.  Was in a bad car accident when I was younger and had a burst fracture in L1.  Have Harrington rods and am fused from T11-L3.
3 Responses
Avatar universal
Also, I am so nervous this new Dr. is going to try to get me off all my pain meds!  I take Norco 10/325(4/day)
495284 tn?1333894042
COMMUNITY LEADER
Fentanyl is hard to come off and the wd's can last for awhile.  There is light at the end of tunnel so hang tight.  Make sure you are drinking plenty of fluids, eat bland foods and get up and move around as much as you can.  I would ask your doctor if that is the plan to get you off all the meds.  Many times after we have taken pain meds for so long they quit working and our pain actually feels worse.  You may be feeling increased pain right now and that is your brain playing tricks on you.  It is called rebound pain and it will get better.  Keep talking with us as we are here to help.
1 Comments
Thanks for the advice!  I am trying to drink lots of fluids (water and Gatorade mostly) as well as taking warm baths when I feel so bad from sweating or when I'm freezing.  But bc of the placement of my patch I can't do it every day.  I really want to be done with it as I hate the fact it has to be changed every 3 days & doesn't give me pain relief the entire time.  I was only put on Fentanyl when we switched health insurance and the new one didn't cover the Butrans I had been on.  

I hope the end is near!  It is draining on me and my family that I am so incapacitated every day.  I feel like a burden to them.  My husband can't understand how I'm still having withdrawal symptoms after 2 weeks.  Trying to keep a positive attitude but it's difficult some days!
495284 tn?1333894042
COMMUNITY LEADER
Fentanyl wd's can last awhile so this doesnt surprise me.  It's been a few days so hope you are starting to feel better.  You are doing great so stay strong~
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.